Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mighty Siding

Question about Dryness

I started using the regimen a couple of days ago and I've been having problems with dryness around the sides of my mouth, and even with moisturizer, it's still a bit painful there. Will my skin get more accustomed to the dryness and eventually become less dry when using benzoyl peroxide? 

Share this post


Link to post
Share on other sites

That problem should go away over time as long as you use a good moisturizer, but many people notice that the Acne.org moisturizer doesn't help that much with very dry skin. The only thing that seems to work consistently is an ingredient in some moisturizers called urea. One moisturizer known to work well for Acne.org regimen users who suffer from this problem (the one I've been recommending for a few years) is this one (not sold in the US - you'll have to order online from Canada or the UK (Canadian version shown below)):
Capture.PNG
Note: I think this is now under the name Repair instead of "Replenishing."

If you're in the US and would rather buy something locally, there is a new urea moisturizer by CeraVe, although I haven't tried this one and don't know of any regimen users who have:
Capture2.PNG

Good luck, and please let me know if you have any questions! :)

Regards,
Control Panel

Share this post


Link to post
Share on other sites

I bought and used the Eucerin 5% Urea face cream today, and when I did, I had an unpleasant burning sensation around my mouth for a bit until it subsided. This also happened when I used the regimen moisturizer. This doesn't happen with the other parts of my face so how come it's worse around the mouth area? 

Share this post


Link to post
Share on other sites
17 hours ago, Mighty Siding said:

I had an unpleasant burning sensation around my mouth for a bit until it subsided.

This is probably because of the combination of BP and moisturizer (rather than the moisturizer alone).

17 hours ago, Mighty Siding said:

This also happened when I used the regimen moisturizer.

Apparently this is also due to the combination of BP and the moisturizer. Other people have noticed similar things. The burning sensation is probably more pronounced with the urea moisturizer only because urea is a keratolytic agent (breaks up connections between dead skin cells) and would cause additional irritation on top of the already BP-irritated skin, but I was okay with it as long as the flaky skin was kept away. I would imagine this gets better with time though.

17 hours ago, Mighty Siding said:

This doesn't happen with the other parts of my face so how come it's worse around the mouth area?

I'm guessing this is because your mouth area (like mine) for whatever reason is more sensitive to the effects of the BP, and so that area is now the driest/most sensitive. In other words, your burning sensation likely would not be a problem if you were using either of these moisturizers alone, but I still think this problem will subside as your skin adapts to the BP.

Share this post


Link to post
Share on other sites
3 hours ago, Mighty Siding said:

I found out that I bought the Eucerin body moisturizer instead of the face cream one. Will it still be okay to use on my face?

It's probably okay. I'm assuming it has 10% urea, in which case you might want to dilute it by mixing one pump of the Acne.org moisturizer with an equal amount of the Eucerin moisturizer in your palm before applying to the face. These are not set in stone, so feel free to experiment with different ratios/amounts of each moisturizer.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×